Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

July 10, 2021Broward County, Florida

NWS Miami, FL issued this special weather statement at Jul 10, 2021, 12:44 PM EDT for Broward County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2021, 12:44 PM EDT (16:44 UTC)
Expired
Jul 10, 2021, 1:15 PM EDT
In force
31 min
Issued by
NWS Miami, FL

County Broward County, FL

The radar

The Miami radar (KAMX), 90 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 4.7 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1719 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1719 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
727 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-62 m²/s²
0-3 km storm-relative helicity
-29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

684 
WWUS82 KMFL 101644
SPSMFL

Special Weather Statement
National Weather Service Miami FL
1244 PM EDT Sat Jul 10 2021
 
FLZ066-067-070-071-101715-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Inland Palm Beach County FL-
1244 PM EDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND SOUTHWESTERN
PALM BEACH COUNTIES UNTIL 115 PM EDT...

* At 1244 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Holey Land Wildlife Refuge, or
  20 miles south of South Bay, moving west at 20 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Holey Land Wildlife Refuge and Rotenberger Wildlife Refuge. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2646 8055 2626 8055 2624 8088 2650 8088
TIME...MOT...LOC 1644Z 097DEG 16KT 2639 8065 

$$

KELLY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 10, 9:58 AM EDT, 2 hours 46 minutes earlier.

Area forecast discussion, Jul 10, 9:58 AM EDT, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Miami FL
958 AM EDT Sat Jul 10 2021

.UPDATE...
Showers and storms continue to develop over the Atlantic waters
this morning and move towards the east coast. Highest coverage has
been over the Miami-Dade coastal areas so far. Heavy rainfall
with high rainfall rates and lightning have been the primary
concern. A similar pattern is forecast for today with showers and
storms continuing to move over the east coast before the sea
breeze develops and helps focus storms over the interior and Gulf
coast. Additional storm development will be along seabreeze and
outflow boundary interactions.

Main impacts will be locally strong downbursts with the modest
mid- level lapse rates and precipitation-loading, given the
precipitable water values around 2 inches. Locally heavy rainfall
could lead to isolated flooding across the Gulf Coast metro areas
where a pinned Gulf Coast sea breeze may set up.

High temperatures will be in the upper 80s and low 90s with heat
indices in the triple digits for much of the area.

&&

.PREV DISCUSSION... (Issued 803 AM EDT Sat Jul 10 2021)

AVIATION(12Z TAFS)...

Generally VFR conditions expected through next 24-30 hours. TSRA
activity expected across MIA and TMB through 10/13z, resulting in
brief MVFR conditions. Then, between 10/16z and 10/21z, SHRA and
TSRA activity expected in the vicinity of the West Palm, Ft.
Lauderdale, and Miami terminals, which could result in MVFR or worse
conditions at times. Between 10/21z and 11/00z, activity will drift
into APF. Winds pick up after 10/13z from the E-ESE up to 8-12 kts.
Stronger gusts are possible, especially in and around SHRA/TSRA.
Light and variable winds expected after 11/01z.

SHORT TERM (Saturday through Sunday)...

South Florida will remain under the western periphery of subtropical
high pressure which extends westward from the Atlantic waters,
supporting easterly to southeasterly lower tropospheric flow and the
maintenance of ample deep-layer moisture (e.g., PWs near 2.0 inches)
through the weekend. Along the southern periphery of the subtropical
ridge, a Saharan Air Layer (SAL) is evident via GOES-16 water vapor
imagery along with seasonably steep mid-level lapse rates sampled
across the region. Showers and thunderstorms should initially
develop along the east coast sea breeze during the late
morning/early afternoon hours each day prior to spreading westward
across inland areas and the west coast, where they will become
scattered to numerous in coverage. As cold pools from storms
amalgamate over the inland and western portions of South Florida,
locally strong downbursts may become possible owing to the modestly
steep mid-level lapse rates and precipitation-loading processes.
In addition, locally heavy rainfall could lead to isolated
flooding across the Gulf Coast metro areas where a pinned Gulf
Coast sea breeze will be in place. Maximum temperatures will
range from the upper 80s along the east coast to near 90
elsewhere.

For Sunday, a similar convective pattern is expected, though present
indications are that dry mid-level air will spread across South
Florida from the Atlantic waters (perhaps associated with another
SAL), potentially leading to less convective coverage over the
east coast metro areas and scattered to numerous showers and
thunderstorms over the interior and Gulf Coast.

LONG TERM...

Monday-Friday...A prolonged period of deep easterly flow is forecast
for all of next week across South FL as the Atlantic Subtropical
Ridge steadily builds across the region. Expecting high rain chances
Monday into Tuesday before possibly diminishing into late week.

An upper-low over the NW Bahamas will move towards the FL east coast
on Monday, bringing deep moisture over much of the FL peninsula. The
upper-low quickly lifts north into Georgia on Tuesday as a second
wave of deep tropical moisture in its wake moves across South FL.
Expecting scattered to numerous showers and lightning storms to
start the week, with rain chances around 70 percent areawide (and
that could end up being adjusted upwards in the coming days).
Showers/storms should begin along the east coast metro areas in the
late morning/early afternoon, then transition inland and to the west
coast in the afternoon and evening. There is the potential for
strong storms on Monday, mostly capable of producing hail, given
that 500mb temps will be around -10C to -11C.

By mid week the possible influence of a SAL could lead to lower rain
chances, though lingering deep low-level moisture should be enough
to fuel scattered to numerous afternoon showers/storms. Easterly
flow will focus the highest coverage across the interior and west
coast. Thursday could end up being the "driest" day next week, but
it is difficult to tell this far out given uncertainty in
alternating dry/moist easterly perturbations.

Afternoon highs reach the upper 80s along the east coast, and around
90 degrees inland and the west coast. Overnight lows settle into the
mid 70s over inland areas and west coast, while remaining muggy in
the upper 70s to around 80 degrees along the east coast.

MARINE...

High pressure over the western Atlantic waters will strengthen and
build westward through early next week. A light to moderate east to
southeasterly flow will continue across the Atlantic and Gulf waters
through the first half of the weekend. The east to southeasterly
winds will then strengthen across the local waters on Sunday
through early next week, potentially resulting in cautionary
conditions for small craft operators. Scattered to numerous
showers and thunderstorms are possible each day through the middle
of next week, with the greatest coverage of showers and storms
Sunday night through Wednesday.

BEACHES...

The risk of rip currents will increase for the east coast beaches
of South Florida on Sunday into next week as easterly winds
strengthen.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            78  89  77  89 /  40  50  40  70
West Kendall     76  89  77  89 /  40  50  50  70
Opa-Locka        76  89  77  89 /  40  50  40  70
Homestead        76  88  77  88 /  40  50  50  60
Fort Lauderdale  78  88  78  88 /  40  50  40  70
N Ft Lauderdale  78  88  78  87 /  40  50  40  70
Pembroke Pines   76  87  76  87 /  40  50  40  70
West Palm Beach  77  89  77  88 /  40  50  30  70
Boca Raton       78  89  78  89 /  40  50  40  70
Naples           74  89  74  89 /  50  70  30  70

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Update/Aviation...Kelly
Today through Sunday and Marine...Weinman
Sunday Night through Friday...Weinman

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jul 10, 9:44 AM EDT, 3 hours before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
944 AM EDT Sat Jul 10 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
110145-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
944 AM EDT Sat Jul 10 2021

...SCATTERED STORMS WITH LOCALLY GUSTY WINDS POSSIBLE...
...LOCALIZED FLOODING POSSIBLE...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Scattered to locally numerous thunderstorms are
forecast today, with the greatest coverage expected over the
interior and west coast. Locally heavy rainfall, strong wind gusts,
and frequent lightning will be possible.

Waterspouts: Waterspouts cannot be ruled out with showers and storms
today.

Wind: Locally strong wind gusts will be possible with storms today,
especially over the interior and west coast this afternoon and
evening.

Flooding: Localized flooding will be possible from heavy rainfall,
especially across the Gulf Coast metro areas during the afternoon
hours.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Thunderstorms will be possible everyday through early next week,
with the greatest chances being over the interior and Gulf Coast
areas.

Strengthening easterly winds may result in cautionary marine conditions
for small craft operators along with an elevated rip current risk
for the east coast beaches late this weekend into early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation not anticipated at this time.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Jul 10, 12:44 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
1244 PM EDT Sat Jul 10 2021

FLZ066-067-070-071-101715-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Inland Palm Beach County FL-
1244 PM EDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND SOUTHWESTERN
PALM BEACH COUNTIES UNTIL 115 PM EDT...

* At 1244 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Holey Land Wildlife Refuge, or
  20 miles south of South Bay, moving west at 20 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Holey Land Wildlife Refuge and Rotenberger Wildlife Refuge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2646 8055 2626 8055 2624 8088 2650 8088
TIME...MOT...LOC 1644Z 097DEG 16KT 2639 8065

KELLY

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 8:01 PM EDTSpecial Weather StatementMFLHendry44 min
Jul 9, 8:43 PM EDTSpecial Weather StatementMFLHendry47 min
Jul 9, 8:44 PM EDTSpecial Marine WarningMFL61 min
Jul 9, 9:09 PM EDTSpecial Weather StatementMFLPalm Beach51 min
Jul 9, 9:17 PM EDTSpecial Weather StatementMFLCollier43 min
Jul 9, 9:56 PM EDTSpecial Marine WarningMFL64 min
Jul 10, 10:13 AM EDTSpecial Marine WarningMFL32 min
Jul 10, 3:20 PM EDTSpecial Weather StatementMFLCollier25 min
Jul 10, 3:26 PM EDTAreal Flood AdvisoryMFLCollier92 min
Jul 10, 3:43 PM EDTSpecial Weather StatementMFLCollier47 min
Jul 10, 3:58 PM EDTSpecial Marine WarningMFL32 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.